Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 60, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 1, 2025, 2:43 PM EDT. It took effect at May 2, 2025, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2025, 2:43 PM EDT (18:43 UTC)
- In effect from
- May 2, 2025, 2:00 PM EDT
- Expired
- May 2, 2025, 6:33 PM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
793 WHUS71 KPHI 011843 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 243 PM EDT Thu May 1 2025 ANZ450>455-020745- /O.NEW.KPHI.SC.Y.0060.250502T1800Z-250503T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 243 PM EDT Thu May 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 2 PM to 10 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DeSilva
3 follow-up statements
120 WHUS71 KPHI 020704 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 304 AM EDT Fri May 2 2025 ANZ450>455-022015- /O.CON.KPHI.SC.Y.0060.250502T1800Z-250503T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 304 AM EDT Fri May 2 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 2 PM this afternoon to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
083 WHUS71 KPHI 021750 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 150 PM EDT Fri May 2 2025 ANZ450>455-030200- /O.CON.KPHI.SC.Y.0060.250502T1800Z-250503T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 150 PM EDT Fri May 2 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...South winds around 15 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
187 WHUS71 KPHI 022233 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 633 PM EDT Fri May 2 2025 ANZ450>455-031100- /O.CAN.KPHI.SC.Y.0060.000000T0000Z-250503T0200Z/ /O.NEW.KPHI.SC.Y.0061.250503T1700Z-250504T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 633 PM EDT Fri May 2 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 7 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 1 PM Saturday to 7 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 1, 1:30 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 1, 1:30 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 130 PM EDT Thu May 1 2025 .SYNOPSIS... A warm front will lift north tonight. A cold front gradually works its way across our area late Friday and Saturday. An upper level low could then affect our area early next week bringing the potential for unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... Mid-level ridging will be in place across the area today, with surface high pressure located off the New England coast. Onshore flow from the southeast will generally be around 10 mph, with a few higher gusts up to 20-25 mph possible. With the area still under the influence of high pressure, expect partly cloudy skies, with increasing clouds during the afternoon with highs generally in the 60s/70s. This evening and overnight, low pressure will be tracking from the Great Lakes region into portions of Ontario and Quebec. A warm front associated with this system will track northward through the area during the overnight hours, and the associated ascent should be enough to trigger some scattered showers, especially near and northwest of the I-95 corridor. With cold air aloft, there will be enough elevated instability to support some embedded thunderstorms with this activity. Rainfall amounts generally look light, with most locations seeing a tenth of an inch or less, though locally higher amounts are possible with storms. After the warm front moves through, low clouds and a few light showers will remain possible areawide through daybreak. Lows tonight will be quite mild with southerly flow and cloud cover, with most locations only falling into the upper 50s/lower 60s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Warm front lifts solidly north of the region pretty quickly early Friday, resulting in a warm and more humid day. Should see some sun as well, so temps should end up well into the 80s for much of the region, with usual caveats near the coast and in the Poconos. A few spots may even make a run at 90. With the front now looking slower, afternoon/evening convection looks less likely than previously, so mostly have chance POPs. These dwindle overnight and we'll end up with a humid, mild night with lows in the 60s for most. Should see at least some morning sun on Saturday before the approaching front causes convection to break out mainly northwest of the I-95 corridor. The front's slow-moving nature, likely not crossing much of the area until late in the day or at night, combined with its potentially night arrival, may limit severe risk, but at this time we have a marginal outlook from SPC across the region. Highs will be 80s near and southeast of I-95, 70s northwest. Again, typical caveats for shore and Pocono locales. The front should clear much of the region finally by late Saturday night, but approaching low pressure to the southwest may keep showers around. Lows 50s north, 60s south. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GFS and ECMWF have come into much better agreement regarding potential low pressure development during the long term, with overall a much cooler and wetter outlook. Low pressure will drift northeast across the Ohio Valley on Sunday, and not move too much further east for Monday. This will result in an overall cool and showery pattern as we will be into the cool sector thanks to high pressure in southeastern Canada heading into the Canadian maritimes. Low pressure then starts moving further northeastward Tuesday, potentially bringing some heavier rain as the surface component redevelops closer to the coast. By Wednesday, uncertainty grows again, but still looks relatively cool and potentially still showery as the speed with which the low moves off to our northeast is uncertain. So, overall a lot higher chance of precip thru the long term, potentially including a round of heavier rain (best bet Tuesday) with temps notably cooler than we've seen lately. One good thing at least is that this should put fire weather concerns to bed for a while. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of Today...VFR. Increasing high clouds. East-southeast winds around 10 kt with isolated gusts up to 20 kt. High confidence. Tonight...VFR early will lower to MVFR/IFR celings expected. Rain showers and a few embedded thunderstorms possible, with highest chances for KRDG and KABE. Southeast winds around 5-10 kt, becoming southwest overnight. High confidence in overall pattern, moderate confidence in exact details. Outlook... VFR should predominate Friday through Saturday, though areas of morning low clouds along with afternoon showers and thunderstorms may bring conditions down below VFR, perhaps even down to IFR for a brief period. While the risk exists both days, the risk is higher on Saturday. Sunday through Monday, a front settling to the southeast combined with potential low pressure development off the coast will result in better risk of sub-VFR conditions, with longer potential intervals of IFR and rain. Confidence at this time is not especially high, however. && .MARINE... Sub-SCA conditions expected through the day today. Overnight, winds and seas will increase, though still below SCA criteria, with gusts near 20 kt and waves 3-4 ft. Outlook... Approaching cold front may boost winds on the ocean waters up to around 25 kt gusts Friday afternoon, with waves building up to around 5 feet. However, both are pretty marginal and don't happen until late in the day, so for now will hold off on any Small Craft Headlines. A stray thunderstorm could also negatively affect marine interests. These marginal conditions may subside Friday overnight, but then may return during the afternoon Saturday as the front reaches the region, along with a better chance of thunderstorms. Overall, a higher risk of less-than-ideal boating exists Saturday. As the front sinks southeast of the area Sunday, winds and seas likely subside, though winds will drop faster than seas. Overall, improvements from the advisory criteria standpoint, though showers will remain possible. Low pressure may then develop off the coast by Monday, resulting in increased onshore winds and higher seas, along with some rain. Thus, the risk of Small Craft Advisory conditions will increase once again. && .FIRE WEATHER... There is an elevated risk for fire spread today across all our New Jersey, Maryland, and Delaware counties where a Special Weather Statement is in effect until 4 PM across the Delmarva and until 7 PM for New Jersey. For today, MinRH values will generally be around 25-40%. Winds will be out of the east in the morning, becoming southeast in the afternoon around 10 mph with gusts up to 20 mph. For Friday, MinRH values creep up, with most places near or above 40%. Winds will be fairly similar, so the risk of rapid fire spread appears to be reduced. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Cooper/RCM NEAR TERM...Cooper/DeSilva SHORT TERM...RCM LONG TERM...RCM AVIATION...Cooper/DeSilva/RCM MARINE...Cooper/DeSilva/RCM FIRE WEATHER...
In the hours before
Special weather statement, May 1, 8:50 AM EDT, 5 hours 53 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 850 AM EDT Thu May 1 2025 NJZ001-007>010-012-013-015>023-027-012300- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington- Including the cities of Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Pennsville, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Cape May Court House, and Wharton State Forest 850 AM EDT Thu May 1 2025 ...ELEVATED RISK FOR FIRE SPREAD TODAY... There is an elevated risk for fire spread today for New Jersey. Minimum relative humidity values will be in the 25-35% range. This will be accompanied by east-southeast winds of 10 to 15 mph with gusts up to 20 mph. These conditions, along with the continued drying of fine fuels, could support the rapid spread of any fires that ignite, which could quickly become difficult to control. Winds will decrease toward sunset as relative humidities begin to increase. Outdoor burning is strongly discouraged. Be sure to properly extinguish or dispose of any potential ignition sources, including smoking materials such as cigarette butts. This forecast considers meteorological, fuel, and land conditions and has been developed in coordination with state fire officials. DeSilva
Special weather statement, May 1, 8:53 AM EDT, 5 hours 50 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 853 AM EDT Thu May 1 2025 DEZ001>003-MDZ012-015-019-020-012000- New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline- Including the cities of Wilmington, Dover, Georgetown, Chestertown, Centreville, Easton, and Denton 853 AM EDT Thu May 1 2025 ...ELEVATED RISK FOR FIRE SPREAD TODAY... There is an elevated risk for fire spread today for Delware and the Eastern Shore of Maryland. Minimum relative humidity values will be in the 30-40% range. This will be accompanied by east- southeast winds of 10 to 15 mph with gusts up to 25 mph. These conditions, along with the continued drying of fine fuels, could support the rapid spread of any fires that ignite, which could quickly become difficult to control. Relative humidities will begin to increase late in the afternoon as winds will decrease toward sunset. Outdoor burning is strongly discouraged. Be sure to properly extinguish or dispose of any potential ignition sources, including smoking materials such as cigarette butts. This forecast considers meteorological, fuel, and land conditions and has been developed in coordination with state fire officials. DeSilva
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.